Alert archive / Nebraska / Freeze Warnings in 2014
Freeze Warning 4, NWS North Platte, NE
NWS North Platte, NE issued this freeze warning at Oct 3, 2014, 3:10 AM MDT for 26 counties in Nebraska. It took effect at Oct 3, 2014, 11:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2014, 3:10 AM MDT (09:10 UTC)
- In effect from
- Oct 3, 2014, 11:00 PM MDT
- Expired
- Oct 4, 2014, 8:00 AM MDT
- In force
- 9 hr
- Issued by
- NWS North Platte, NE
All 26 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2456 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLBF 030910 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 410 AM CDT FRI OCT 3 2014 ...VERY WINDY CONDITIONS LIKELY IN NORTH CENTRAL NEBRASKA TODAY...FREEZE LIKELY FRIDAY NIGHT FOR ALL OF WESTERN AND NORTH CENTRAL NEBRASKA... .VERY WINDY CONDITIONS WILL DEVELOP BEHIND AN EXITING COLD FRONT TODAY ACROSS NORTH CENTRAL NEBRASKA. NORTHWESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH ARE LIKELY. WINDS WILL DIMINISH AROUND SUNSET THIS EVENING. OVERNIGHT...HIGH PRESSURE WILL BUILD IN ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. THE COMBINATION OF HIGH PRESSURE...LIGHT WINDS...AND DRY AIR...WILL ALLOW LOWS TO REACH THE MID TO UPPER 20S ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. A HARD FREEZE IS EXPECTED...WHICH WILL END THE GROWING SEASON FOR 2014 OVER WESTERN AND NORTH CENTRAL NEBRASKA. NEZ005>010-026>029-040000- /O.UPG.KLBF.FZ.A.0001.141004T0500Z-141004T1400Z/ /O.NEW.KLBF.FZ.W.0004.141004T0500Z-141004T1400Z/ /O.NEW.KLBF.WI.Y.0023.141003T1500Z-141004T0000Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP- GARFIELD-WHEELER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL... BARTLETT 410 AM CDT FRI OCT 3 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT CDT TONIGHT TO 9 AM CDT SATURDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 10 AM CDT THIS MORNING TO 7 PM CDT THIS EVENING. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TIMING: STRONG NORTHWESTERLY WINDS WILL CONTINUE INTO THE LATE AFTERNOON HOURS...DIMINISHING AROUND SUNSET. * WINDS: NORTHWEST SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH ARE EXPECTED. WINDS WILL BECOME LIGHT AND VARIABLE TONIGHT. * TEMPERATURE: LOWS IN THE MID TO UPPER 20S ARE EXPECTED OVERNIGHT TONIGHT. * IMPACTS: DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION TODAY AND BE PREPARED FOR STRONG CROSS WINDS. OUTDOOR VEGETATION WILL FREEZE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF TRAVELING. PLEASE NOTE...ON NOVEMBER 1ST...WIND ADVISORIES WILL NO LONGER BE ISSUED FOR WESTERN AND NORTH CENTRAL NEBRASKA. && $$ NEZ004-022>025-035>038-056>059-069>071-094-040000- /O.UPG.KLBF.FZ.A.0001.141004T0500Z-141004T1400Z/ /O.NEW.KLBF.FZ.W.0004.141004T0500Z-141004T1400Z/ SHERIDAN-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-MCPHERSON-LOGAN-CUSTER- DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON...STAPLETON... BROKEN BOW...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT... NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS...CODY... MERRIMAN...KILGORE 410 AM CDT FRI OCT 3 2014 /310 AM MDT FRI OCT 3 2014/ ...FREEZE WARNING IN EFFECT FROM MIDNIGHT CDT /11 PM MDT/ TONIGHT TO 9 AM CDT /8 AM MDT/ SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT CDT /11 PM MDT/ TONIGHT TO 9 AM CDT /8 AM MDT/ SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE: LOWS IN THE MID TO UPPER 20S ARE EXPECTED OVERNIGHT. * IMPACTS: OUTDOOR VEGETATION WILL FREEZE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ BUTTLER
6 follow-up statements
690 WWUS73 KLBF 031529 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1029 AM CDT FRI OCT 3 2014 ...VERY WINDY CONDITIONS THIS AFTERNOON FOR NORTH CENTRAL NEBRASKA... ...FREEZE EXPECTED OVERNIGHT INTO SATURDAY MORNING FOR ALL OF WESTERN AND NORTH CENTRAL NEBRASKA... .IN THE WAKE OF A STRONG COLD FRONT...AN AREA OF HIGH PRESSURE IS BUILDING IN FROM THE NORTHERN ROCKIES. A STRONG PRESSURE GRADIENT BETWEEN THE TWO SYSTEMS WILL CREATE SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH AND GUSTS TO 45 MPH IN NORTH CENTRAL NEBRASKA. TONIGHT...THE WINDS WILL DECREASE AS THE SKY CLEARS OUT...MAKING WAY FOR A CHILLY NIGHT. AS TEMPERATURES DROP INTO THE 20S...A HARD FREEZE IS EXPECTED ACROSS WESTERN AND NORTH CENTRAL NEBRASKA...EFFECTIVELY ENDING THE GROWING SEASON. NEZ005>010-026>029-040530- /O.CON.KLBF.FZ.W.0004.141004T0500Z-141004T1400Z/ /O.CON.KLBF.WI.Y.0023.000000T0000Z-141004T0000Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP- GARFIELD-WHEELER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL... BARTLETT 1029 AM CDT FRI OCT 3 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SATURDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING: STRONG NORTHWESTERLY WINDS WILL CONTINUE INTO THE LATE AFTERNOON HOURS...DIMINISHING AROUND SUNSET. * WINDS: NORTHWEST SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH ARE EXPECTED. WINDS WILL BECOME LIGHT AND VARIABLE TONIGHT. * TEMPERATURE: LOWS IN THE MID TO UPPER 20S ARE EXPECTED TONIGHT. * IMPACTS: DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION TODAY AND BE PREPARED FOR STRONG CROSS WINDS. OUTDOOR VEGETATION WILL FREEZE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF TRAVELING. PLEASE NOTE...ON NOVEMBER 1ST...WIND ADVISORIES WILL NO LONGER BE ISSUED FOR WESTERN AND NORTH CENTRAL NEBRASKA. && $$ NEZ004-022>025-035>038-056>059-069>071-094-040530- /O.CON.KLBF.FZ.W.0004.141004T0500Z-141004T1400Z/ SHERIDAN-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-MCPHERSON-LOGAN-CUSTER- DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON...STAPLETON... BROKEN BOW...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT... NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS...CODY... MERRIMAN...KILGORE 1029 AM CDT FRI OCT 3 2014 /929 AM MDT FRI OCT 3 2014/ ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT CDT /11 PM MDT/ TONIGHT TO 9 AM CDT /8 AM MDT/ SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT CDT /11 PM MDT/ TONIGHT TO 9 AM CDT /8 AM MDT/ SATURDAY. * TEMPERATURE: LOWS IN THE MID TO UPPER 20S ARE EXPECTED OVERNIGHT. * IMPACTS: OUTDOOR VEGETATION WILL FREEZE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
122 WWUS73 KLBF 032029 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 329 PM CDT FRI OCT 3 2014 ...WINDY CONDITIONS WILL CONTINUE THIS AFTERNOON FOR NORTH CENTRAL NEBRASKA... ...FREEZE EXPECTED OVERNIGHT INTO SATURDAY MORNING FOR ALL OF WESTERN AND NORTH CENTRAL NEBRASKA... .SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THIS AFTERNOON IN NORTH CENTRAL NEBRASKA. THE WIND WILL DIMINISH AFTER SUNSET...AND WITH A CLEAR SKY...TEMPERATURES WILL DROP INTO THE 20S. A HARD FREEZE IS EXPECTED ACROSS WESTERN AND NORTH CENTRAL NEBRASKA OVERNIGHT...WHICH WILL END THE GROWING SEASON. NEZ005>010-026>029-041030- /O.CON.KLBF.FZ.W.0004.141004T0500Z-141004T1400Z/ /O.CON.KLBF.WI.Y.0023.000000T0000Z-141004T0000Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP- GARFIELD-WHEELER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL... BARTLETT 329 PM CDT FRI OCT 3 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SATURDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING: STRONG NORTHWESTERLY WINDS WILL CONTINUE INTO THE LATE AFTERNOON HOURS...DIMINISHING AROUND SUNSET. * WINDS: NORTHWEST SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH ARE EXPECTED. WINDS WILL BECOME LIGHT AND VARIABLE TONIGHT. * TEMPERATURE: LOWS IN THE MID TO UPPER 20S ARE EXPECTED TONIGHT. * IMPACTS: DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION TODAY AND BE PREPARED FOR STRONG CROSS WINDS. OUTDOOR VEGETATION WILL FREEZE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF TRAVELING. PLEASE NOTE...ON NOVEMBER 1ST...WIND ADVISORIES WILL NO LONGER BE ISSUED FOR WESTERN AND NORTH CENTRAL NEBRASKA. && $$ NEZ004-022>025-035>038-056>059-069>071-094-041030- /O.CON.KLBF.FZ.W.0004.141004T0500Z-141004T1400Z/ SHERIDAN-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-MCPHERSON-LOGAN-CUSTER- DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON...STAPLETON... BROKEN BOW...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT... NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS...CODY... MERRIMAN...KILGORE 329 PM CDT FRI OCT 3 2014 /229 PM MDT FRI OCT 3 2014/ ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT CDT /11 PM MDT/ TONIGHT TO 9 AM CDT /8 AM MDT/ SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT CDT /11 PM MDT/ TONIGHT TO 9 AM CDT /8 AM MDT/ SATURDAY. * TEMPERATURE: LOWS IN THE MID TO UPPER 20S ARE EXPECTED OVERNIGHT. * IMPACTS: OUTDOOR VEGETATION WILL FREEZE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ DS
791 WWUS73 KLBF 032352 AAA NPWLBF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 652 PM CDT FRI OCT 3 2014 ...FREEZE EXPECTED OVERNIGHT INTO SATURDAY MORNING FOR ALL OF WESTERN AND NORTH CENTRAL NEBRASKA... .WITH LIGHT WINDS AND A CLEAR SKY...TEMPERATURES WILL DROP INTO THE 20S. A HARD FREEZE IS EXPECTED ACROSS WESTERN AND NORTH CENTRAL NEBRASKA OVERNIGHT...WHICH WILL END THE GROWING SEASON. NEZ005>010-026>029-041400- /O.EXP.KLBF.WI.Y.0023.000000T0000Z-141004T0000Z/ /O.CON.KLBF.FZ.W.0004.141004T0500Z-141004T1400Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP- GARFIELD-WHEELER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL... BARTLETT 652 PM CDT FRI OCT 3 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SATURDAY... ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SATURDAY. * TEMPERATURE: LOWS IN THE MID TO UPPER 20S ARE EXPECTED TONIGHT. * IMPACTS: DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION TODAY AND BE PREPARED FOR STRONG CROSS WINDS. OUTDOOR VEGETATION WILL FREEZE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NEZ004-022>025-035>038-056>059-069>071-094-041400- /O.CON.KLBF.FZ.W.0004.141004T0500Z-141004T1400Z/ SHERIDAN-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-MCPHERSON-LOGAN-CUSTER- DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON...STAPLETON... BROKEN BOW...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT... NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS...CODY... MERRIMAN...KILGORE 652 PM CDT FRI OCT 3 2014 /552 PM MDT FRI OCT 3 2014/ ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT CDT /11 PM MDT/ TONIGHT TO 9 AM CDT /8 AM MDT/ SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT CDT /11 PM MDT/ TONIGHT TO 9 AM CDT /8 AM MDT/ SATURDAY. * TEMPERATURE: LOWS IN THE MID TO UPPER 20S ARE EXPECTED OVERNIGHT. * IMPACTS: OUTDOOR VEGETATION WILL FREEZE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KAR
646 WWUS73 KLBF 040003 AAB NPWLBF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 703 PM CDT FRI OCT 3 2014 ...A HARD FREEZE EXPECTED OVERNIGHT INTO SATURDAY MORNING FOR ALL OF WESTERN AND NORTH CENTRAL NEBRASKA... .WITH LIGHT WINDS AND A CLEAR SKY...TEMPERATURES WILL DROP INTO THE 20S. A HARD FREEZE IS EXPECTED ACROSS WESTERN AND NORTH CENTRAL NEBRASKA OVERNIGHT...WHICH WILL END THE GROWING SEASON. NEZ004>010-022>029-035>038-056>059-069>071-094-041400- /O.CON.KLBF.FZ.W.0004.141004T0500Z-141004T1400Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH... HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL... BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE 703 PM CDT FRI OCT 3 2014 /603 PM MDT FRI OCT 3 2014/ ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT CDT /11 PM MDT/ TONIGHT TO 9 AM CDT /8 AM MDT/ SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT CDT /11 PM MDT/ TONIGHT TO 9 AM CDT /8 AM MDT/ SATURDAY. * TEMPERATURE: LOWS IN THE MID TO UPPER 20S ARE EXPECTED OVERNIGHT. * IMPACTS: OUTDOOR VEGETATION WILL FREEZE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KAR
441 WWUS73 KLBF 040907 AAA NPWLBF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 407 AM CDT SAT OCT 4 2014 ...A HARD FREEZE THIS MORNING... .TEMPERATURES ARE AT OR BELOW FREEZING OVER WESTERN NEBRASKA AND WILL CONTINUE THERE THROUGH THE EARLY MORNING. THIS HARD KILLING FREEZE WILL END THE GROWING SEASON. NEZ004>010-022>029-035>038-056>059-069>071-094-041400- /O.CON.KLBF.FZ.W.0004.000000T0000Z-141004T1400Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH... HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL... BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE 407 AM CDT SAT OCT 4 2014 /307 AM MDT SAT OCT 4 2014/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING. * TEMPERATURE: LOWS IN THE MID TO UPPER 20S ARE EXPECTED OVERNIGHT. * IMPACTS: OUTDOOR VEGETATION WILL FREEZE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ POWER
064 WWUS73 KLBF 041400 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 900 AM CDT SAT OCT 4 2014 ...FREEZE WARNING EXPIRES... .NEAR FREEZING TEMPERATURES THIS MID MORNING WILL CONTINUE TO WARM ABOVE FREEZING...THEREFORE THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE. NEZ004>010-022>029-035>038-056>059-069>071-094-041500- /O.EXP.KLBF.FZ.W.0004.000000T0000Z-141004T1400Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH... HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL... BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE 900 AM CDT SAT OCT 4 2014 /800 AM MDT SAT OCT 4 2014/ ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT /8 AM MDT/ THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM CDT /8 AM MDT/ THIS MORNING. * TEMPERATURES WILL CONTINUE TO WARM ABOVE THE FREEZING MARK THIS MORNING...WITH 50S AND 60S EXPECTED FOR HIGHS THIS AFTERNOON. $$ TAYLOR
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this freeze warning went out at Oct 3, 2:57 AM MDT, 13 minutes earlier.
Area forecast discussion, Oct 3, 2:57 AM MDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 357 AM CDT FRI OCT 3 2014 .SYNOPSIS... ISSUED AT 325 AM CDT FRI OCT 3 2014 A STRONG AREA OF UPPER LEVEL LOW PRESSURE AND ASSOCIATED TROUGH OF LOW PRESSURE EXTENDED FROM NRN SASKATCHEWAN INTO THE SRN PLAINS TONIGHT. THIS FEATURE...HAS FORCED A STRONG COLD FRONT THROUGH THE FORECAST AREA EARLIER THIS EVENING. WITH PASSAGE OF THIS FEATURE...STRONG NORTHERLY WINDS...WITH GUSTS UP TO 40 MPH IMMEDIATELY FOLLOWED BEHIND THE FRONT. LIGHT RAIN IN ASSOCIATION WITH A STRONG AREA OF MID LEVEL FRONTOGENESIS BEHIND THE SURFACE FRONT...CONTINUES ACROSS THE SRN 2/3RDS OF THE FORECAST AREA ATTM...AND CONTINUES TO MOVE TO THE EAST SOUTHEAST. ON THIS TRAJECTORY AND SPEED...THIS PCPN SHOULD CLEAR THE FORECAST AREA BY 12Z THIS MORNING. TEMPERATURES AS OF 3 AM CDT RANGED FROM 39 AT VALENTINE AND NORTH PLATTE...TO 45 AT ONEILL. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 325 AM CDT FRI OCT 3 2014 OVER THE NEXT 24 HOURS...THE MAIN FORECAST CHALLENGES ARE WINDS TODAY...THEN FRIGID TEMPERATURES TONIGHT. FOR TODAY...COLD CANADIAN HIGH PRESSURE WILL BUILD SOUTHEAST FROM MONTANA...INTO THE HIGH PLAINS OF NEBRASKA AND WYOMING THROUGH MID AFTERNOON. A TIGHT PRESSURE GRADIENT WILL EXIST ACROSS THE NORTHEASTERN PORTION OF THE FORECAST AREA TODAY. IN ADDITION...VERY STEEP LAPSE RATES FROM THE SURFACE TO H700 WILL EXIST IN THESE AREAS AS WELL AND WILL FACILITATE STRONG MIXING. FCST WINDS IN THE H7 TO H85 LAYER WILL BE AROUND 50 KTS FROM LATE MORNING INTO THE EARLY AFTERNOON HOURS...WITH A NICE UNIDIRECTIONAL COMPONENT TO THE SURFACE. BUFKIT SOUNDINGS TAKEN ALONG AND EAST OF VALENTINE TO BROKEN BOW...INDICATE SUSTAINED WINDS OF ^30 MPH WITH GUST POTENTIAL TO 50 MPH DURING THE LATE MORNING TO EARLY AFTERNOON HOURS. FURTHER SOUTH AND WEST...HIGH PRESSURE WILL BUILD INTO THE PANHANDLE AND FAR SWRN NEBRASKA BY MID DAY...SO WINDS SHOULD BEGAN TO RELAX SLIGHTLY AS THE AFTERNOON PROGRESSES. PER COORDINATION WITH OMAHA AND HASTINGS...WILL HOIST A WIND ADVISORY FROM 14Z TO 00Z TODAY FOR LOCATIONS EAST OF HIGHWAY 83 AND NORTH OF HIGHWAY 91...OR EASTERN CHERRY COUNTY...EAST TO GARFIELD AND WHEELER COUNTIES. WINDS WILL QUICKLY DECOUPLE WITH SUNSET THIS EVENING AS TEMPERATURES QUICKLY COOL INTO THE UPPER 30S BY MID EVENING. HIGH PRESSURE WILL BUILD EAST OVERNIGHT...BECOMING ANCHORED OVER CENTRAL NEBRASKA BY 12Z SATURDAY. GUIDANCE TEMPS FOR TONIGHT HAVE TRENDED LOWER WITH THE 00Z RUN FROM EARLIER THIS EVENING WITH STRONG AGREEMENT NOTED BETWEEN THE MET AND MAV GUIDANCE. WITH HIGH PRESSURE OVERHEAD BY 12Z SATURDAY...LIGHT WESTERLY WINDS AND VERY DRY AIR IN PLACE...HARD TO ARGUE WITH THIS DOWNWARD TREND IN GUIDANCE TEMPS. WITH THIS IN MIND...SCALED BACK LOWS A COUPLE OF DEGREES FROM THE INHERITED FCST. THIS RESULTED IN READINGS IN THE UPPER 20S CWA WIDE FOR TONIGHT. IN THE PLATTE RIVER VALLEY...GIVEN THE LIGHT WESTERLY WINDS...WENT WITH A FCST LOW OF 25 FOR TONIGHT. FWIW...THE RECORD LOW FOR NORTH PLATTE IS 19 FOR SATURDAY MORNING. WITH LOWS FORECAST TO BE IN THE MID TO UPPER 20S...WILL UPGRADE THE FREEZE WATCH TO A FREEZE WARNING FOR TONIGHT...EFFECTIVELY ENDING THE GROWING SEASON FOR 2014. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 325 AM CDT FRI OCT 3 2014 MUCH OF THIS PERIOD HAS THE WEATHER PATTERN DOMINATED BY A STRONG UPPER LEVEL LOW SITTING OVER ONTARIO AND AN ASSOCIATED LONGWAVE TROUGH ACROSS THE EASTERN CONUS WITH RIDGING OVER THE WEST COAST. THIS PATTERN WILL KEEP THE LOCAL AREA AND REMAINDER OF NORTHERN AND CENTRAL PLAINS UNDER NORTHWEST FLOW MUCH OF THIS PERIOD. MODELS ARE IN FAIR AGREEMENT THROUGH THE WEEKEND...BUT BEGIN TO SEE DIVERGENCE ON MONDAY...SPECIFICALLY WITH A SHORTWAVE TROUGH DROPPING OUT OF CANADA INTO THE TROUGH AS WELL AS WITH THE EVOLUTION OF TROPICAL STORM SIMON. THE PRIMARY DIFFERENCES ARE THAT THE 03.00Z GFS KEEPS A MORE COMPACT SYSTEM CONCERNING THE ONTARIO LOW AND IS FASTER. THE 02.12Z ECMWF AND 03.00Z ARE IN THE SAME CAMP WITH BRINGING A SHORTWAVE TROUGH OUT OF THE GULF OF ALASKA SATURDAY AND AS IT GETS PULLED INTO THE EASTERN CONUS TROUGH IT SEPARATES FROM THE MAIN CIRCULATION AND DIGS FURTHER SOUTH INTO THE SOUTHEASTERN STATES. THIS SECOND SOLUTION KEEPS THE PATTERN MORE AMPLIFIED THROUGH WEDNESDAY BEFORE STARTING A PATTERN SHIFT TO MORE ZONAL BY LATER IN THE WEEK. THE GFS ON THE OTHER HAND HAS THIS TRANSITION OCCUR MUCH EARLIER. THEN LOOKING AT TROPICAL STORM SIMON. THE GFS PULLS IT UP OVER BAJA CALIFORNIA AND THEN UP THROUGH THE NEW MEXICO AND INTO THE CENTRAL PLAINS. THE ECMWF KEEPS THE SYSTEM OUT OVER SEA...WHILE THE GEM DOES BRING IT ONSHORE...BUT NOT UNTIL LATER IN THE WEEK. AS A WHOLE...THE FORECAST THIS CYCLE HAS MORE CLOSELY FOLLOWED THE ECMWF AND GEM AS THE GFS SEEMS TO BE TO FAST WITH ITS SOLUTION. STARTING ON SATURDAY...WITH THE UPPER LOW CENTERED OVER ONTARIO...THE UPPER LEVEL TROUGH AXIS WILL BE ORIENTED TO THE SOUTHEAST INTO THE CENTRAL EAST COAST. THIS WILL ALLOW FOR A SMALL AMOUNT OF WARM AIR ADVECTION INTO WESTERN NEBRASKA AS HEIGHTS ARE ABLE TO RISE SLIGHTLY. DRY AIR WILL BE IN PLACE ON SATURDAY SO WITH WARMING TEMPERATURES ALOFT AND A GOOD AMOUNT OF SUNSHINE...THINKING HIGHS WILL BE ABLE TO REACH THE LOW 70S OVER SOUTHWEST NEBRASKA WHILE NORTH CENTRAL NEBRASKA WILL STILL HAVE THE COLD AIR OVERHEAD SO MAY NOT SEE HIGHS REACH THE 60S. ON SUNDAY INTO MONDAY...A SERIES OF SHORTWAVE TROUGHS AND ASSOCIATED FRONTAL BOUNDARIES WILL MOVE ACROSS THE FORECAST AREA. THE BEST LIFT AND MOISTURE WILL MOVE INTO NORTHERN NEBRASKA SUNDAY AFTERNOON...HOWEVER NEITHER IS EXTREMELY STRONG AND TIME-HEIGHT CROSS SECTIONS SHOWED A SUBSTANTIAL DRY LAYER BELOW 800MB SO NOT SURE HOW MUCH PRECIPITATION WILL BE SEEN...NOR THE COVERAGE EXPECTED. WITH THE LOWER CONFIDENCE AT THIS TIME...WILL KEEP LOW END PRECIPITATION CHANCES AT THIS TIME. THE SECOND SYSTEM MOVES THROUGH DURING THE DAY ON MONDAY WHICH COULD ALSO PRODUCE PRECIPITATION. THE CHANCES LOOK LESS LIKELY THAN THE SUNDAY SYSTEM AT THIS TIME WITH MOISTURE LACKING AT THE SHORTWAVE/S PASSING. THIS SYSTEM IS THE ONE THAT THIS FORECAST IS PROJECTING TO THEN CONTINUE PUSHING SOUTH INTO LOUISIANA AND MISSISSIPPI BY TUESDAY. THE SECOND THING TO CONSIDER WITH THESE PASSING SYSTEMS IS TEMPERATURES FOR SUNDAY AND MONDAY. BOTH WILL BRING ANOTHER PUSH OF COLDER AIR INTO THE REGION WHICH WILL BASICALLY HOLD THINGS DOWN LONGER AND DELAY ANY CHANCES FOR SIGNIFICANT WARM-UPS. FOR TUESDAY THROUGH THURSDAY THE UPPER TROUGH BEGINS SHIFTING EAST ALLOWING THE WEST COAST RIDGE TO ALSO SHIFT AND BUILD OVER THE PLAINS. THEN BY THURSDAY THE FLOW FLATTENS OUT SIGNIFICANTLY AND BECOMES NEARLY ZONAL. THIS PATTERN CHANGE WILL BRING ABOUT WARMING TEMPERATURES...WITH HIGHS IN THE 70S FOR BOTH TUESDAY AND WEDNESDAY. DID GO A LITTLE LOWER WITH HIGHS ON THURSDAY AS SOME OF THE WARMER AIR GETS SHUNTED SOUTH AS ANOTHER BATCH OF COLDER AIR BEGINS MOVING INTO THE NORTHERN PLAINS. AFTER SUNDAY AND MONDAY...THE FORECAST IS MAINLY DRY. AS DISCUSSED ABOVE...A BIG CAVEAT WILL BE IF THE GFS IS ONTO SOMETHING BRINGING TROPICAL STORM SIMON ONSHORE AND UP INTO THE CENTRAL PLAINS. IF THIS WOULD OCCUR...ASSOCIATED RAINS WOULD ALSO COME UP INTO THE CENTRAL PLAINS AND INTO NEBRASKA ON THURSDAY. AGAIN...SIDED WITH THE SLOWER MODELS WHICH DO NOT BRING THIS SYSTEM INTO THE AREA SO THE FORECAST REMAINS DRY FOR THURSDAY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT) ISSUED AT 1236 AM CDT FRI OCT 3 2014 THE MAIN CONCERNS FOR THE TAF PERIOD INCLUDE STRONG WINDS FOR WESTERN AND NORTH CENTRAL NEBRASKA. SOME SCATTERED SHOWERS TO AFFECT KLBF UNTIL 09Z. OTHERWISE...NORTHWEST WINDS NEAR 32018G26KT CAN BE EXPECTED OVERNIGHT FOR KLBF AN KVTN. WINDS WILL STRENGTHEN BY 15Z WITH SUSTAINED NORTHWEST WINDS OF 32020G28KT FOR KLBF AND 31024G32KT AT KVTN INTO LATE AFTERNOON FRIDAY. && .LBF WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM MIDNIGHT CDT /11 PM MDT/ TONIGHT TO 9 AM CDT /8 AM MDT/ SATURDAY FOR NEZ004>010-022>029-035>038-056>059- 069>071-094. WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR NEZ005>010-026>029. && SYNOPSIS...CLB SHORT TERM...CLB LONG TERM...BROOKS AVIATION...CLB
Hazardous weather outlook, Oct 2, 2:45 PM MDT, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 345 PM CDT THU OCT 2 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-032045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 345 PM CDT THU OCT 2 2014 /245 PM MDT THU OCT 2 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A STRONG COLD FRONT WILL TRACK ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING. TEMPERATURES BEHIND THE FRONT WILL COOL OFF CONSIDERABLY WITH READINGS APPROACHING THE FREEZING MARK TONIGHT OVER THE NORTHEASTERN NEBRASKA PANHANDLE AND WESTERN CHERRY COUNTY. FROST MAY BE A CONCERN IN THIS AREA. IN ADDITION...GUSTY NORTHWEST WINDS ARE ANTICIPATED THIS EVENING. GUSTS IN EXCESS OF 30 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. GUSTY NORTHWEST WINDS ARE POSSIBLE ONCE AGAIN FRIDAY ACROSS MUCH OF THE OUTLOOK AREA. GUSTS IN EXCESS OF 30 MPH ARE POSSIBLE. COLD CANADIAN HIGH PRESSURE WILL BUILD INTO THE HIGH PLAINS FRIDAY NIGHT. SUB FREEZING TEMPERATURES IN THE UPPER 20S TO AROUND 30 ARE EXPECTED ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA...WHICH WILL END THE GROWING SEASON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JACOBS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 3:10 AM MDT | Wind Advisory | LBF | Blaine, Boyd, Brown, Cherry, Garfield, Holt and 4 more | 15 hr |
Nearby
Freeze Warnings in Nebraska, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.